MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2783R-28ASP
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Blood Loss (2597); Bowel Perforation (2668)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: to date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy, the physician was attempting to retract the l-hook while the distal end of the electrode remained in the abdominal cavity.While attempting this, the electrode dislodged from the hand piece because the locking ring for the electrode did not lock into place.The reporter indicated that the locking ring did not fit properly into the hand piece.The resulting force that was applied to the hand piece was transferred to the electrode causing the tip to puncture the patient's liver bed, causing a loss of 150 cc of blood.The bleeding was controlled through the use of mechanical pressure using a sponge and instrument, followed by cauterization of the wound until hemostasis was achieved.This resulted in a delay of 15 minutes to the procedure.The patient injury was reported as temporary, with no further information provided.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7061503
Report Number1717344-2017-06283
Device Sequence Number1358645
Product Code GEI
UDI-Device Identifier10884524000725
UDI-Public10884524000725
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2017
Device Model NumberE2783R-28ASP
Device Catalogue NumberE2783R-28ASP
Device Lot Number245075X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient Weight109